Valsartan Overdose

If you believe you may have overdosed on valsartan, seek immediate medical attention. A few symptoms of a valsartan overdose include loss of consciousness, extremely low blood pressure, and increased levels of potassium in the blood. Treating a recent overdose may involve pumping the stomach. But if the valsartan has already been absorbed into the body, the healthcare provider will usually treat the symptoms that occur as a result of the overdose. For example, he or she may give fluids through an intravenous line (IV), closely monitor the heart and lungs, and/or give medications to increase blood pressure.

Valsartan Overdose: An Overview

Valsartan (Diovan®) is a medication used to treat high blood pressure and congestive heart failure, as well as to help improve survival following a heart attack. Although it is rare, a person can overdose on valsartan just like any other medicine. The effects of a valsartan overdose will vary depending on a number of factors, including how much valsartan was taken and whether it was taken with any other medicines, alcohol, and/or drugs.

 
If you happen to overdose on valsartan, seek medical attention immediately.
 

Symptoms of a Valsartan Overdose

Valsartan overdose signs or symptoms can vary but may include:
 
  • Extremely low blood pressure
  • Dizziness
  • Increased heart rate
  • Increased levels of potassium in the blood
  • Kidney failure
  • Loss of consciousness.
     

Treatment for a Valsartan Overdose

The treatment for a valsartan overdose will vary. If the valsartan overdose was recent, the healthcare provider may give certain medicines or place a tube into the stomach to "pump the stomach." However, there is no readily available treatment that can remove valsartan quickly once it has been absorbed into the body. Therefore, in these cases, treatment involves supportive care. This type of care consists of treating the symptoms that occur as a result of the overdose. For example, supportive treatment options for a valsartan overdose may include:
 
  • Fluids through an intravenous line (IV)
  • Medications to increase blood pressure
  • Other treatments based on the complications that occur
  • Closely monitoring the heart and lungs.
     
It is important that you seek medical attention immediately if you believe that you may have overdosed on valsartan.
Life After a Stent: 5 Realistic Ways to Take Charge of Your Health

Valsartan Medicine

Referring Pages:
Terms of Use
Advertise with Us
Contact Us
About eMedTV
Privacy Policy
Copyright © 2006-2017 Clinaero, Inc.
eMedTV serves only as an informational resource. This site does not dispense medical advice or advice of any kind. Site users seeking medical advice about their specific situation should consult with their own physician. Click Terms of Use for more information.